# SDR 2004FA0000745

- Difficulty date: April 24, 2004
- Submitted: September 27, 2004
- Operation: General aviation
- Aircraft: N5048E
- Make and model: Cessna 172N
- Aircraft serial: 17271699
- Engine: Lyc O320H2AD
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 05521644
- Part serial: 7993
- Condition: Damaged
- Location: Carburetor
- Part time: 7,993 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING RUN-UP, BEFORE DEPARTURE, THE CARBURETOR HEAT WAS CHECKED AT 1000 AND 1700 RPM WITH ABOUT 75 RPM DROP.  DURING THE FLIGHT BACK, IN CRUISE FLIGHT, THE CARB HEAT WAS CHECKED AGAIN AT VARIOUS POWER SETTINGS, WORKING NORMALLY WITH ABOUT A 100 RPM DROP.  AFTER ARRIVAL, THE CARBURETOR AIR BOX WAS REMOVED FOR INSPECTION.  UPON INSPECTION, 2 EA .7500 IN PIECES OF THE FLAPPER VALVE SEAL WERE FOUND MISSING ON TWO CORNERS OF THE FLAPPER VALVE.  OTHERWISE, THE CARBURETOR AIR BOX ASSY WAS INTACT.
